Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 124, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 18, 2012, 3:22 PM EDT for Bedford County, Cambria County, Somerset County, Pennsylvania. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 3:22 PM EDT (19:22 UTC)
- Expired
- Jul 18, 2012, 4:15 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Cambria County, PA, Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 112 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 3:55 PM EDT | TSTM WND DMG | 2 Wsw Johnstown, PA | TREES AND WIRES DOWN ON RTE 271 IN UPPER YODER TOWNSHIP |
| Jul 18, 3:55 PM EDT | TSTM WND DMG | Boswell, PA | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:41 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163
WUUS51 KCTP 181922
SVRCTP
PAC009-021-111-182015-
/O.NEW.KCTP.SV.W.0124.120718T1922Z-120718T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 415 PM EDT
* AT 319 PM EDT...DOPPLER RADAR INDICATED AND LOCAL LAW ENFORCEMENT
OFFICIALS REPORTED A LINE OF SEVERE THUNDERSTORMS. THESE SEVERE
STORMS EXTENDED FROM BLAIRSVILLE TO LAUREL MOUNTAIN TO CHAMPION TO
OHIOPYLE...MOVING SOUTHEAST AT 35 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
WESTMONT AND SOMERSET...
ELIM AND FERNDALE...
JEROME AND DAVIDSVILLE...
WINDBER AND SCALP LEVEL...
DUNLO AND BEAVERDALE...
CENTRAL CITY AND OGLETOWN...
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 143.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE 220...STATE ROAD
56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE ACROSS ALL OF WESTMORELAND COUNTY. DO NOT STAY OUTDOORS.
WIND DAMAGE WITH THIS LINE OF SEVERE THUNDERSTORMS MAY OCCUR WELL
AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3971 7939 3973 7941 3982 7937 3985 7942
3990 7941 4009 7926 4012 7921 4013 7918
4041 7897 4033 7862 3986 7851 3972 7858
TIME...MOT...LOC 1921Z 314DEG 32KT 4038 7922 4019 7919
4005 7931 3983 7956
$$
FORECASTER: DANGELO1 follow-up statement
712
WWUS51 KCTP 182008
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 PM EDT WED JUL 18 2012
PAC021-182017-
/O.CAN.KCTP.SV.W.0124.000000T0000Z-120718T2015Z/
CAMBRIA PA-
408 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CAMBRIA COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3971 7939 3973 7941 3982 7937 3985 7942
3999 7934 4001 7921 4003 7917 4008 7915
4029 7897 4027 7890 4025 7889 4024 7876
3994 7864 3984 7852 3972 7858
TIME...MOT...LOC 2007Z 314DEG 32KT 4018 7883 3990 7886
3978 7892 3967 7926
$$
PAC009-111-182015-
/O.CON.KCTP.SV.W.0124.000000T0000Z-120718T2015Z/
BEDFORD PA-SOMERSET PA-
408 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOMERSET AND SOUTHWESTERN BEDFORD COUNTIES...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WINDBER TO BERLIN TO
CALLIMONT TO ADDISON...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
HYNDMAN AND LAKE GORDON...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 40...
ROUTE 219...ROUTE 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3971 7939 3973 7941 3982 7937 3985 7942
3999 7934 4001 7921 4003 7917 4008 7915
4029 7897 4027 7890 4025 7889 4024 7876
3994 7864 3984 7852 3972 7858
TIME...MOT...LOC 2007Z 314DEG 32KT 4018 7883 3990 7886
3978 7892 3967 7926
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:54 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 18, 1:54 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 154 PM EDT WED JUL 18 2012 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO DROP SOUTHWARD THROUGH CENTRAL PENNSYLVANIA THROUGH THE EVENING. THERE IS A THREAT FOR SEVERE THUNDERSTORMS UNTIL THE FRONT CAN GET TO THE MASON DIXON LINE THIS EVENING. THE FRONT WILL THEN BECOME NEARLY STATIONARY ALONG THE BORDER AND MAINTAIN UNSETTLED WEATHER ACROSS THE SOUTHERN HALF OF THE KEYSTONE STATE FOR THURSDAY AND FRIDAY. IMPROVING CONDITIONS SHOULD ARRIVE BY THE WEEKEND AS HIGH PRESSURE PUSHES THE FRONTAL ZONE SOUTHWARD. && .NEAR TERM /THROUGH TONIGHT/... SVR TSTM WATCH HAS BEEN ISSUED FOR MOST OF THE AREA...SOUTH OF THE FRONT WHICH APPEARS TO BE FROM SULLIVAN CO PA TO KDUJ/KFIG. THE PRIMARY SVR TSTM HAZARDS BEING DAMAGING WINDS AND LARGE HAIL...AND SOME REPORTS OF WIND DMG ALREADY IN. HOWEVER 25-35KTS OF EFFECTIVE SHEAR AND DEEP LAYER WLY FLOW WILL FAVOR BOTH MULTI AND SUPER CELLULAR STRUCTURES WITH SOME LINEAR/BOWING LINE SEGMENTS - AND THE EARLIER CLUSTERS APPEAR TO BE ORGANIZING INTO ROUGH LINES/BOWS. WEAK 0-1KM SHEAR AND HIGH LCL/S SUGGEST THAT THE ENVIRONMENT IS LIKELY NOT CONDUCIVE FOR TORNADOES. SHOWER/TSTM ACTIVITY ACROSS THE SOUTH AND EVEN SCT SHRA IN THE CENTRAL COS SHOULD LINGER INTO THE 03Z TIME FRAME BEFORE WEAKENING AND DISSIPATING. FOG IS PROBABLE OVER MUCH OF THE AREA OVERNIGHT...AS MSTR REMAINS HIGH AFTER THE STORMS AND FLOW BECOMES LIGHT. HEAT ADVY WILL EXPIRE SOON...AND RIGHT ON TIME AS THE RAIN DROPS THE TEMPS DRAMATICALLY. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... MDL DATA INDICATES QUASI-STATIONARY EAST/WEST FRONT WILL BISECT THE STATE ON THURSDAY. DIURNAL HEATING OF MOIST AIR MASS SOUTH OF FRONT SHOULD RESULT NUMEROUS TSRA SOUTH OF I-80 BY AFTN. SVR THREAT NOT PARTICULARLY HIGH...GIVEN WEAK SHEAR. HOWEVER...MODERATE CAPES SUGGEST A FEW STRONG PULSE-TYPE STORMS ARE POSSIBLE OVER THE SOUTH. NR HAVE PAINTED A SHARP DECREASE IN POPS IN DRIER AIR MASS ACROSS NORTHERN PA. DESPITE MCLDY SKIES ACROSS THE SOUTHERN HALF OF THE STATE...TEMPS STILL LIKELY TO BE A BIT ABV SEASONAL NORMS ON THURSDAY. ENS MEAN 850MB TEMPS SUPPORT HIGHS FROM THE L80S OVR THE ALLEGHENY PLATEAU...TO THE U80S IN THE SUSQ VALLEY. LATEST MDL GUIDANCE A BIT STRONGER WITH SHORTWAVE TROF DROPPING INTO THE OHIO VALLEY LATE THIS WEEK. THE RESULTING SFC WAVE WILL LIKELY SPREAD AN OVERRUNNING RAINFALL INTO SOUTHERN PA LATE THU NIGHT. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... POTENTIAL EXISTS FOR A SUBSTANTIAL RAINFALL ACROSS SOUTHERN PA FRIDAY...AS SLOW MOVING WAVE OF LOW PRESSURE PASSES SOUTH OF THE MASON DIXON LINE. 00Z GEFS INDICATING AN ANOMALOUS EASTERLY LL JET AND PWATS FOCUSED ALONG THE S TIER COUNTIES...A SIGNAL FOR SIGNIFICANT PRECIP. CURRENT GEFS MEAN QPF BTWN FRI AND FRI NITE IS ARND AN INCH OVR THE S TIER. ALTHOUGH LIGHTER AMTS ARE EXPECTED FURTHER NORTH...BULK OF MDL DATA SUGGESTS SOME RAIN IS LIKELY FOR ALL BUT THE N TIER. HAVE RAISED POPS ACCORDINGLY. CLOUD COVER AND RAIN SHOULD RESULT IN A COOL FRIDAY WITH TEMPS ACROSS THE CENTRAL MTNS LIKELY ONLY REACHING THE L70S. CONFIDENCE OF A DRY WEEKEND STILL HIGH...AS ALL MED RANGE GUIDANCE PUSHES TROF AND ASSOC SFC LOW EAST OF THE AREA. CAN/T RULE OUT AN ISOLD PM TSRA ACROSS THE S TIER SATURDAY IN VICINITY OF STALLED FRONTAL BNDRY NR THE MASON DIXON. TEMPS SHOULD START THE WEEKEND NR NORMAL...THEN A WARMING TREND EXPECTED SUNDAY...AS SFC HIGH PASSES EAST OF PA AND RETURN SW FLOW OVERSPREADS THE REGION. A DRY NW FLOW PATTERN APPEARS LIKELY EARLY NEXT WEEK WITH TEMPS A BIT ABV SEASONAL NORMS BASED ON ENS MEAN 850 TEMPS. A COUPLE OF SHORTWAVES DIVING SE ACROSS THE REGION COULD BRING A SHRA/TSRA TO PARTS OF THE AREA MON/TUE. HOWEVER...GEFS PWATS NOT IMPRESSIVE...SO SIG RAINFALL SEEMS UNLIKELY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... COLD FRONT PUSHING SOUTH SEEMS TO BE PAST KDUJ AT THIS TIME...AND SHOULD GET INTO THE VCTY OF KUNV AND KIPT VERY SHORTLY...BUT THE FRONTAL PASSAGE MAY BE DELAYED/SLOWED THIS EVENING. BUT SHOWERS HAVE BEEN LINGERING TO THE N OF THE MAIN FRONT/WIND SHIFT...SO WILL KEEP MENTION OF SHRA THERE AT ALL SITES THRU 22/23Z. MOISTURE HIGH SO REDUCTIONS TO IFR POSSIBLE IF THE HEAVIEST DOWNPOURS MOVE RIGHT OVER ANY OF THE LOCAL TERMINALS. HOWEVER...THE RISK FOR IFR IS LOW UNTIL THIS EVENING WHEN THE LINGERING LLVL MSTR AND CALMING AIR WILL LEAD TO FOG. WILL INCLUDE MENTIONS OF FOG AND LOW CLOUDS AT ALL SITES FOR THE OVERNIGHT. THE FRONTAL BOUNDARY WILL BECOME NEARLY STATIONARY NEAR THE PA/MD LATER TONIGHT AND STAY CLOSE TO THAT LATITUDE THROUGH FRI...KEEPING UNSETTLED CONDS ACRS SRN PA. A MOIST EAST/SOUTHEAST UPSLOPE FLOW WILL DEVELOP AS HIGH PRES BUILDS ACRS SE CANADA...AND LKLY BRING LOWER CIGS OCNL SHRA/TSRA TO SRN AIRFIELDS THRU THE END OF THE WEEK. OUTLOOK... FRI...MVFR WITH OCNL -RA CENTRAL/SOUTH. SAT-SUN...MAINLY VFR. MON...MAINLY VFR...SCT PM TSTMS POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR PAZ036-056-057- 059-063>066. && SYNOPSIS...DANGELO/STEINBUGL NEAR TERM...DANGELO/STEINBUGL SHORT TERM...FITZGERALD LONG TERM...FITZGERALD AVIATION...DANGELO
Hazardous weather outlook, Jul 18, 1:01 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 101 PM EDT WED JUL 18 2012 PAZ012-017>019-024>028-033>035-041-042-045-046-049>053-058-191715- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 101 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG THUNDERSTORMS MAY DEVELOP OVER THE OHIO VALLEY AND MOVE ACROSS PENNSYLVANIA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ036-056-057-059-063>066-191715- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 101 PM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG THUNDERSTORMS MAY DEVELOP OVER THE OHIO VALLEY AND MOVE ACROSS PENNSYLVANIA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010-011-037-191715- WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- 101 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GARTNER
In the hours before
Special weather statement, Jul 18, 2:56 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
256 PM EDT WED JUL 18 2012
PAZ024-033-034-182015-
BEDFORD PA-CAMBRIA PA-SOMERSET PA-
256 PM EDT WED JUL 18 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOMERSET...SOUTHWESTERN
CAMBRIA AND WESTERN BEDFORD COUNTIES...
STORMS ARE WELL TO THE WEST BUT MOVING FAST OUT TOWARD THE REGION.
ANOTHER STORM IS AHEAD OF THIS CASSELMAN 255 PM.
AT 253 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SALTSBURG TO SOUTH GREENSBURG TO HUNKER...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT SEVEN SPRINGS...JENNERSTOWN...
ELIM...LORAIN...WESTMONT...AND DALE...GEISTOWN...SIDMAN...SCALP LEVEL
AND WINDBER.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 149...I-99 BETWEEN
MILE MARKERS 0 AND 14.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 30...ROUTE 219...ROUTE 220...STATE ROAD 56.
LAT...LON 3994 7937 4009 7926 4012 7921 4013 7918
4015 7917 4040 7898 4026 7846 4024 7845
4025 7844 4024 7840 3998 7846 3971 7878
FORECASTER: GRUMMLocal storm report, Jul 18, 3:04 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
304 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG ST. THOMAS 39.94N 77.74W
07/18/2012 FRANKLIN PA 911 CALL CENTER
TREES DOWN ACROSS ROUTE 30...TREES ON HOMES
&&
EVENT NUMBER CTP1200256
COLBERTLocal storm report, Jul 18, 3:15 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
315 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL STRINESTOWN 40.09N 76.76W
07/18/2012 M0.75 INCH YORK PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1200258
MACHLocal storm report, Jul 18, 3:17 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL MANCHESTER 40.06N 76.72W
07/18/2012 M0.75 INCH YORK PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1200259
MACHLocal storm report, Jul 18, 3:19 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL DOVER 40.00N 76.85W
07/18/2012 M0.50 INCH YORK PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1200260
MACHLocal storm report, Jul 18, 3:21 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL FAIRFIELD 39.79N 77.37W
07/18/2012 M0.70 INCH ADAMS PA TRAINED SPOTTER
20-40 MPH WIND GUSTS AND MODERATE RAIN
&&
EVENT NUMBER CTP1200261
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:29 PM EDT | Special Weather Statement | CTP | Mifflin | 31 min |
| Jul 18, 12:32 PM EDT | Special Weather Statement | CTP | Somerset | 28 min |
| Jul 18, 12:45 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Juniata, Mifflin, Perry | 60 min |
| Jul 18, 1:01 PM EDT | Special Weather Statement | CTP | Union | 44 min |
| Jul 18, 1:09 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Schuylkill | 66 min |
| Jul 18, 1:12 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Fulton, Huntingdon | 63 min |
| Jul 18, 1:15 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 75 min |
| Jul 18, 1:20 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Northumberland, Snyder, Union | 70 min |
| Jul 18, 1:24 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 3 hr |
| Jul 18, 1:27 PM EDT | Special Weather Statement | CTP | Huntingdon | 48 min |
| Jul 18, 1:35 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry, York | 70 min |
| Jul 18, 1:40 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon | 80 min |
| Jul 18, 2:16 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 74 min |
| Jul 18, 2:18 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 72 min |
| Jul 18, 2:29 PM EDT | Special Weather Statement | CTP | Sullivan | 31 min |
| Jul 18, 2:37 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, York | 83 min |
| Jul 18, 2:39 PM EDT | Special Weather Statement | CTP | Sullivan | 36 min |
| Jul 18, 2:56 PM EDT | Special Weather Statement | CTP | Bedford, Somerset | 79 min |
| Jul 18, 3:18 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Lancaster, York | 57 min |
| Jul 18, 3:40 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Snyder, Union | 51 min |
| Jul 18, 4:19 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 56 min |
| Jul 18, 4:28 PM EDT | Special Weather Statement | CTP | Bedford | 32 min |
| Jul 18, 4:29 PM EDT | Special Weather Statement | CTP | Juniata | 31 min |
| Jul 18, 5:06 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin, Perry | 54 min |
| Jul 18, 5:28 PM EDT | Special Weather Statement | CTP | Lycoming | 62 min |
| Jul 18, 7:26 PM EDT | Special Weather Statement | CTP | Union | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.